Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 346, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2017, 12:07 AM CDT for 5 counties in Arkansas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 12:07 AM CDT (05:07 UTC)
- Expired
- Jun 16, 2017, 1:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 29 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 12:30 AM CDT | TSTM WND DMG | Fort Smith, AR | TREES DOWN ON POWER LINES. |
| Jun 16, 12:30 AM CDT | TSTM WND GST 60 | Mountainburg, AR | |
| Jun 16, 1:00 AM CDT | TSTM WND GST 60 | 3 Ene Greenwood, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3364 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
189
WUUS54 KTSA 160507
SVRTSA
ARC033-047-087-131-143-160600-
/O.NEW.KTSA.SV.W.0346.170616T0507Z-170616T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1207 AM CDT FRI JUN 16 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Madison County in northwestern Arkansas...
Franklin County in west central Arkansas...
Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
Eastern Washington County in northwestern Arkansas...
* Until 100 AM CDT
* At 1206 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Fayetteville to 2 miles west of
Devils Den State Park to 5 miles north of Muldrow, moving southeast
at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fort Smith... Fayetteville...
Van Buren... Ozark...
Charleston... Huntsville...
Cedarville... Mountainburg...
Natural Dam... Greenwood...
Alma... Barling...
Elkins... West Fork...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Altus...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3496 9437 3493 9443 3540 9443
3576 9449 3593 9414 3621 9394 3620 9367
TIME...MOT...LOC 0506Z 295DEG 13KT 3611 9406 3579 9430 3549 9462
HAIL...<.75IN
WIND...60MPH
$$
692 follow-up statements
351
WWUS54 KTSA 160548
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1248 AM CDT FRI JUN 16 2017
ARC143-160558-
/O.CAN.KTSA.SV.W.0346.000000T0000Z-170616T0600Z/
Washington AR-
1248 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3539 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3496 9437 3493 9443 3540 9443
3547 9444 3574 9410 3576 9396 3601 9368
TIME...MOT...LOC 0548Z 318DEG 44KT 3583 9373 3555 9394 3528 9431
$$
ARC033-047-087-131-160600-
/O.CON.KTSA.SV.W.0346.000000T0000Z-170616T0600Z/
Madison AR-Franklin AR-Crawford AR-Sebastian AR-
1248 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTH CENTRAL MADISON...FRANKLIN...CRAWFORD AND SEBASTIAN
COUNTIES...
At 1248 AM CDT, severe thunderstorms were located along a line
extending from near St. Paul to 7 miles northeast of Mulberry to 2
miles north of Jenny Lind, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Mountainburg... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Altus...
Hartford... Huntington...
Bonanza... Branch...
Midland... Denning...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 42.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3539 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3496 9437 3493 9443 3540 9443
3547 9444 3574 9410 3576 9396 3601 9368
TIME...MOT...LOC 0548Z 318DEG 44KT 3583 9373 3555 9394 3528 9431
HAIL...<.75IN
WIND...60MPH
$$
69328
WWUS54 KTSA 160554
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1254 AM CDT FRI JUN 16 2017
ARC033-047-087-131-160604-
/O.EXP.KTSA.SV.W.0346.000000T0000Z-170616T0600Z/
Madison AR-Franklin AR-Crawford AR-Sebastian AR-
1254 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON...
FRANKLIN...CRAWFORD AND SEBASTIAN COUNTIES WILL EXPIRE AT 100 AM
CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
to 45 mph and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3539 9371 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3496 9437 3493 9443 3540 9443
3547 9444 3574 9410 3576 9396 3601 9368
TIME...MOT...LOC 0554Z 295DEG 13KT 3582 9372 3554 9393 3527 9430
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:05 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 16, 12:05 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1205 AM CDT Fri Jun 16 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing MCS will continue to push across Eastern Oklahoma and Northwest Arkansas overnight tonight. Periods of thunder...gusty winds and MVFR conditions will remain possible within the MCS. Precip looks to taper off from northwest to southeast early Friday morning with possible MVFR ceilings developing over parts of the region into the mid morning hours Friday. VFR conditions with scattered mid/high clouds and breezy southerly winds are forecast Friday afternoon into the evening hours. && PREV DISCUSSION... /Issued 254 PM CDT Thu Jun 15 2017/ DISCUSSION... Morning convection that lingered into the afternoon has dissipated. Focus now turns to convection that has developed across central Kansas. Short term guidance has been fairly consistent with these storms evolving into a MCS that will track southeast through the afternoon...and reach the KS/OK border 01z-03z time frame. Given the instability in place...a few of the stronger bows may produce some significant severe gusts to 80 mph this evening across parts of eastern Oklahoma. Storms will likely weaken as they push further southeast into the area by late this evening and into the overnight hours. Pops will continue into Friday with the potential for ongoing convection after sunrise...as well as additional storm development that may occur along lingering boundaries. The next chances for storms will come late Saturday night and into Sunday as as frontal boundary moves into the area. The effective boundary likely will serve as a focus for additional scattered storms Sunday afternoon and into the evening across southeast Oklahoma and northwest Arkansas. High pressure at the surface will settle over the southern plains for the beginning of the next work week...so a period of settled...and slightly cooler weather can be expected Monday and Tuesday. Models hint at another complex skirting northeast Oklahoma and northwest Arkansas towards mid week as the area remains on the edge of improved mid level flow. Have included low pops in those areas at that time. As for temperatures...hot and humid conditions to continue through the weekend...especially those locations that remain convection free. Stayed pretty close to guidance temperatures throughout the forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 94 77 96 / 80 10 10 10 FSM 73 94 75 97 / 50 30 10 10 MLC 73 95 76 95 / 20 10 0 0 BVO 69 94 74 96 / 90 10 20 10 FYV 68 89 70 93 / 60 20 10 10 BYV 68 89 73 95 / 60 20 10 10 MKO 71 93 74 96 / 60 10 10 10 MIO 68 92 75 95 / 90 10 20 10 F10 71 93 75 96 / 40 10 10 10 HHW 74 95 75 95 / 20 30 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Jun 15, 8:20 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 820 PM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 820 PM CDT Thu Jun 15 2017 ...INCREASING THREAT FOR DAMAGING WINDS TONIGHT ACROSS NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...After 8 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...After 8 PM. DISCUSSION... A complex of storms over southern Kansas will continue southeast into the region tonight. Destructive winds in the 70 to 80 mph range, with some gusts locally higher than 80 mph, and isolated reports of golfball or larger hail will be the main threats, especially in northeast Oklahoma. The severe weather threat will gradually decrease in intensity as they continue to move south and east overnight into southeast Oklahoma and western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Chances are good that the environment will get worked over by storms tonight into Friday morning, limiting the chances for redevelopment on Friday afternoon. If storms do develop, they will be isolated and likely focused along any remnant outflow boundaries. Ahead of the front on Friday and especially Saturday, afternoon heat indices in the 100 to 110 degree range are expected across much of eastern Oklahoma and west central Arkansas. Take proper heat precautions if you are planning outdoor activities. Thunderstorm chances will return Saturday night into Sunday with a cold front. Severe weather potential will be limited and likely in the form of damaging winds. weather.gov/tulsa Contains additional information. Lacy
In the hours before
Local storm report, Jun 15, 11:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM TSTM WND DMG 9 W WATTS 36.11N 94.73W
06/15/2017 ADAIR OK EMERGENCY MNGR
TREES DOWN ALONG CHEWEY ROAD BY THE CHEWEY STORE.
&&
PMMLocal storm report, Jun 15, 11:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND DMG WESTVILLE 35.99N 94.57W
06/15/2017 ADAIR OK EMERGENCY MNGR
TREES DOWN IN WESTVILLE. POWER OUTAGES REPORTED.
&&
PMMSpecial weather statement, Jun 15, 11:45 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1145 PM CDT THU JUN 15 2017
ARZ001-002-010-011-019-020-029-OKZ070-160530-
Carroll AR-Sebastian AR-Madison AR-Benton AR-Washington AR-
Franklin AR-Crawford AR-Muskogee OK-
1145 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON...MADISON...
NORTHWESTERN FRANKLIN...CRAWFORD...CARROLL...NORTHWESTERN
SEBASTIAN...WASHINGTON AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 1230
AM CDT...
At 1144 PM CDT, strong thunderstorms were located along a line
extending from 3 miles south of Garfield to 6 miles west of Strickler
to 4 miles northeast of Briartown. Movement was southeast at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Fayetteville...
Springdale... Rogers...
Van Buren... Sallisaw...
Berryville... Huntsville...
Eureka Springs... Cedarville...
Mountainburg... Natural Dam...
Lowell... Farmington...
Alma... Barling...
Prairie Grove... Green Forest...
Elkins... Tontitown...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 26.
Interstate 40 in Oklahoma near mile marker 298.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 81.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern and west central Arkansas...and southeastern,
northeastern and east central Oklahoma.
LAT...LON 3554 9396 3525 9443 3547 9445 3546 9505
3538 9511 3537 9516 3535 9514 3534 9518
3530 9517 3527 9523 3532 9533 3548 9509
3547 9506 3548 9445 3587 9451 3650 9400
3650 9331
TIME...MOT...LOC 0444Z 299DEG 39KT 3640 9400 3582 9444 3533 9517
LacySpecial weather statement, Jun 15, 11:52 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1152 PM CDT THU JUN 15 2017
OKZ071-073-160530-
Pittsburg OK-McIntosh OK-
1152 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND WESTERN
PITTSBURG COUNTIES UNTIL 1230 AM CDT...
At 1151 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Canadian to near Dustin. Movement was
south at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Krebs...
Savanna... Alderson...
Indianola... Hanna...
Haywood... Scipio...
Blanco... Arpelar...
Vernon...
A severe thunderstorm watch remains in effect until 200 AM CDT for
southeastern Oklahoma.
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3527 9598
3524 9567 3474 9571 3478 9609
TIME...MOT...LOC 0451Z 014DEG 42KT 3522 9567 3526 9602
LacySpecial weather statement, Jun 15, 11:58 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1158 PM CDT THU JUN 15 2017
OKZ054>057-061-062-160530-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
1158 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...NORTHERN ROGERS...
NORTHEASTERN OSAGE...NORTHERN MAYES...WASHINGTON AND NOWATA COUNTIES
UNTIL 1230 AM CDT...
At 1157 PM CDT, strong winds may occur in association with a
mesoscale low pressure center over far northeast Oklahoma. Wind
gusts to near 40 mph will be possible.
Locations in or near the path include...
Bartlesville... Vinita...
Nowata... Dewey...
Chelsea... Barnsdall...
Oologah... Adair...
Welch... Ramona...
Ketchum... Ochelata...
Delaware... Foyil...
Bluejacket... Avant...
Lenapah... Talala...
Big Cabin... Vera...
This includes Interstate 44 between mile markers 264 and 292.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern Oklahoma.
LAT...LON 3650 9501 3642 9541 3642 9600 3641 9600
3641 9629 3685 9624 3694 9500
TIME...MOT...LOC 0457Z 014DEG 42KT 3688 9577
LacyLocal storm report, Jun 16, 12:04 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 2 SSE WEBBERS FALLS 35.49N 95.12W
06/15/2017 M58 MPH MUSKOGEE OK MESONET
&&
PMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:15 PM CDT | Special Weather Statement | TSA | Benton, Washington | 45 min |
| Jun 15, 11:45 PM CDT | Special Weather Statement | TSA | Carroll, Crawford, Madison, Washington | 45 min |
| Jun 15, 11:47 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 58 min |
| Jun 16, 12:57 AM CDT | Special Weather Statement | TSA | Franklin, Madison, Sebastian | 48 min |
| Jun 16, 2:30 PM CDT | Heat Advisory | TSA | 24 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.